ENGLISH

Outline

The Japan Council for Quality Health Care (JQ) has been conducting various activities, such as the Project to Collect Medical Near-Miss/Adverse Event Information and the evaluation of medical services provided at hospitals, in order to maintain public confidence in healthcare services and improve the quality of the services. In response to rising awareness and expectations of the general public as well as medical institutions concerning promotion of patient safety and medical adverse event prevention, the JQ has been actively engaged in the said activities.

The JQ Division of Adverse Event Prevention has been undertaking the Project to Collect Medical Near-Miss/Adverse Event Information to prevent medical adverse events and to promote patient safety since 2004. As a neutral third-party organization, the JQ has been publishing collected medical near-miss/adverse event information and the analyses of data in the form of periodic reports, annual reports and monthly fax newsletters for medical professionals, administrative organizations and the general public. The reports can also be browsed on JQ's website. The JQ would like to thank all cooperating medical institutions and relevant parties for reporting near-miss incidents and adverse events for the project.

Annual report

Project to Collect Medical Near-miss/Adverse Event Information 2015 Annual Report
Project to Collect Medical Near-miss/Adverse Event Information 2014 Annual Report
Project to Collect Medical Near-Miss/Adverse Event Information 2013 Annual Report
Project to Collect Medical Near-Miss/Adverse Event Information 2012 Annual Report
Project to Collect Medical Near-Miss/Adverse Event Information 2011 Annual Report
Project to Collect Medical Near-Miss/Adverse Event Information 2010 Annual Report
Project to Collect Medical Near-Miss/Adverse Event Information 2009 Annual Report
Project to Collect Medical Near-Miss/Adverse Event Information 2008 Annual Report
Project to Collect Medical Near-Miss/Adverse Event Information 2007 Annual Report
Project to Collect Medical Near-Miss/Adverse Event Information 2006 Annual Report
Project to Collect Medical Near-Miss/Adverse Event Information 2005 Annual Report

Medical Safety Information

No.119:Incorrect Setting of Medication Quantity or Solution Volume on a Syringe Pump
No.118:Drug Mix-up Due to Similar Appearance
No.117:Inadequate Checks of Meal Type Information from Other Facilities
No.116:Patient Mix-up in Drug Administration
No.115:Medical Safety Information released from 2012 to 2014
No.114:Forgetting to Resume Anticoagulants/Antiplatelet Drugs
No.113:Air Embolism after Removal of a Central Venous Catheter
No.112:Medical Safety Information released in 2015
No.111:Delays in Urgent Contact Regarding Panic Values
No.110:Blood Transfusion to Wrong Patient (1st Follow-up Report)
No.109:Wrong Specimen Container When Taking Blood Samples
No.108:Incorrect Concentration of Adrenaline
No.107:Surgical Fire Due to Ignition of a Flammable Drug by an Electrosurgical Pencil
(1st Follow-up Report)
No.106:Wrongly Prepared Drug for a Pediatric Patient
No.105:Forgetting to Open/Close a T-shaped Stopcock
No.104:Wrong Weight When Prescribing an Antineoplastic Agent
No.103:Medical Safety Information released from 2011 to 2013
No.102:Misinterpretation of a Verbal Order
No.101:Wrong Drug Administration Route
No.100:Medical Safety Information released in 2014
No.99:Left-Right Mix-Up When Inserting a Thoracostomy Tube
No.98:Wrong Method of Administering a Potassium Preparation
No.97:Wrong Choice of Pneumococcal Vaccine Preparation
No.96:Insulin Pen Mix-up
No.95:Dead Battery in a Central Monitor Transmitter
No.94:Magnetic Material (e.g. Metal Products) Taken in the MRI Room (1st Follow-up Report)
No.93:Wrongly Registered Antineoplastic Drug Regimen
No.92:Forgetting to Connect Ventilator Hoses
No.91:Medical Safety Information released from 2006 to 2012
No.90:Catheter or Tube Erroneously Cut with Scissors
No.89:Syringe Pump Mix-up
No.88:Medical Safety Information released in 2013
No.87:Burns during a Foot Bath or Shower
No.86:Administration of Contraindicated Drug
No.85:Accidental Removal of a Drain/Tube during Transfer
No.84:Insufficient Confirmation of Incorrect Prescription
No.83:Failure to Reopen All Clamps on a Cerebrospinal Fluid Drainage Circuit
No.82:Accidental ingestion of PTP sheets (1st Follow-up Report)
No.81:Body Part Trapped in Gaps in Side Rails, etc. When Operating Beds
No.80:Urethral Damage Caused by an Indwelling Bladder Catheter
No.79:Medical Safety Information released from 2006 to 2011
No.78:Wrong Quantity Prescribed When Switching from Medicines Brought in at Hospitalization to Internal Prescriptions
No.77:Vasculitis due to administration of gabexate mesilate (1st Follow-up Report)
No.76:Medical Safety Information released in 2012
No.75:Total Dose Wrongly Entered as Flow Rate in Infusion Pump, etc.
No.74:Wrongly Assembled Manual Resuscitator
No.73:Patient Mix-up during Radiological Examinations
No.72:Misconnection of Drugs for Continuous Infusion into the Epidural Space
No.71:Forgetting to Check the Pathologic Diagnosis Report
No.70:Burns Caused by the Tip of a Light Source Cable during Surgery
No.69:Provision of Food to Which the Patient was Allergic
No.68:Drug mix-up (1st Follow-up Report)
No.67:Medical Safety Information released from 2006 to 2010
No.66:Misconception of insulin content (1st Follow-up Report)
No.65:Wrong Pick-up of Drug Set Out on the Emergency Cart
No.64:Medical Safety Information released in 2011
No.63:Inadequate Checks Concerning Diagnostic Imaging Reports
No.62:Insufficient Confirmation Concerning Medical Devices Implanted into the Patient's Body
No.61:Contraindicated Combined Administration of Drugs
No.60:Vaccination with an Immunization Vaccine Past its Expiry Date
No.59:Burns Due to Incorrect Handling of an Electrosurgical Pencil
No.58:Rupture of the subcutaneous port and catheter
No.57:Accidental ingestion of PTP sheets
No.56:Burns caused by a high-frequency electric current loop during MRI examination
No.55:Medical Safety Information released from 2006 to 2009
No.54:Accidental removal of the endotracheal/tracheostomy tube when changing positions
No.53:Specimen mix-up at pathological diagnosis
No.52:Medical Safety Information released in 2010
No.51:Insufficient knowledge of the administration status for warfarin potassium and blood coagulability
No.50:Wrong site surgery (right/left) (1st Follow-up Report)
No.49:Failure to implement measures to prevent mother-to-child transmission of Hepatitis B
No.48:Failure to check oxygen remaining
No.47:Mix-up of the tooth extraction site
No.46:Burn caused by a bed-bath towel
No.45:Bone marrow suppression due to antirheumatic (Methotrexate) overdose
(1st Follow-up Report)
No.44:Connection of medical and electrical devices exceeding the electrical capacity of the outlet (rated current)
No.43:Medical Safety Information released from 2006 to 2008
No.42:Reception error of patient's ECG waveform in central monitoring system
No.41:Drug administered at a wrong dose level due to discrepancy in interpretation of prescription (1st follow-up Report)
No.40:Medical Safety Information released in 2009
No.39:Insufficient confirmation of medicines brought in at hospitalization
No.38:Wrong pick-up of syringe containing drug in sterilized area
No.37:Failure to release "standby" mode when resuming ventilation
No.36:Insufficient confirmation of relevant information at the time of tooth extraction
No.35:Respiratory suppression due to Remifentanil (Ultiva) remained in intravenous infusion line
No.34:Surgical fire due to ignition of a flammable drug by an electrosurgical pencil
No.33:Extravascular leakage of gabexate mesilate
No.32:Insufficient closure of water trap cup
No.31:Medical Safety Information released from 2006 to 2007
No.30:Administration of allergic drug to patient with previous known allergy history
No.29:Administration of 10 times proper dosage to pediatric patients
No.28:Medical Safety Information released in 2008
No.27:Wrong dosage of drug due to incomplete verbal instruction
No.26:Wrong application of reagent strips not designated for a specific blood glucose testing devices
No.25:Patient mix-up during medical examination
No.24:Tubing misconnection of ventilator circuit
No.23:Wrong input of units on computerized prescription order entry system
No.22:Wrong prescription related to chemotherapy protocol
No.21:Caution to ensure proper usage of blood glucose testing devices
No.20:Failure to transmit an alteration of instruction
No.19:Use of unsterile medical supplies
No.18:Drug administered at a wrong dose level due to discrepancy in interpretation of the prescription
No.17:Burn during use of a hot water bottle
No.16:Medical Safety Information released in 2007
No.15:Wrong pick-up of syringe containing drug
No.14:Tubing (catheter/drain) misconnections
No.13:Failure to check of infusion pump flow
No.12:Collision during patient transfer
No.11:Blood transfusion to wrong patient
No.10:Magnetic material(e.g. metal products)taken in the MRI room
No.9 :Confusion between total product amount and content of active ingredient
No.8 :Wrong site surgery (right/left)
No.7 :Extravascular leakage in pediatric patients
No.6 :Misconception of insulin unit
No.5 :Burn during assisted bathing
No.4 :Drug mix-up
No.3 :Rectal perforation associated with glycerin enema
No.2 :Bone marrow suppression due to antirheumatic (methotrexate) overdose
No.1 :Misconception of insulin content


page
top